Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 63, NWS Topeka, KS

May 21, 20115 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 21, 2011, 5:38 PM CDT for 5 counties in Kansas. It was in force for 37 min. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2011, 5:38 PM CDT (22:38 UTC)
Expired
May 21, 2011, 6:15 PM CDT
In force
37 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
2.75 in
Wind
60.0 mph

Counties Jackson County, KS, Jefferson County, KS, Osage County, KS, Shawnee County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 45 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 5:40 PM CDTHAIL 1.54 S Willard, KS
May 21, 5:50 PM CDTHAIL 16 Wnw Topeka, KS
May 21, 5:51 PM CDTHAIL 0.751 Ne Silver Lake, KS
May 21, 5:53 PM CDTHAIL 12 E Dover, KS
May 21, 5:53 PM CDTHAIL 1.75Dover, KS
May 21, 5:57 PM CDTHAIL 53 Wsw Topeka, KSMEASURED 5 1/4 IN HAIL
May 21, 6:00 PM CDTHAIL 1.752 E Dover, KS
May 21, 6:00 PM CDTHAIL 3.53 Sw Topeka, KSNEAR SW 27TH STREET AND SW WASHBURN AVE. TIME ESTIMATED.
May 21, 6:05 PM CDTFUNNEL CLOUD2 S Auburn, KS
May 21, 6:06 PM CDTHAIL 1.25Hoyt, KS
May 21, 6:10 PM CDTFUNNEL CLOUDAuburn, KSWALL CLOUD WITH WEAK FUNNELS REPORTED BY NWS EMPLOYEE
May 21, 6:16 PM CDTTORNADO8 Sw Topeka, KSWEAK EF0 TORNADO DAMAGED AN OUTBUILDING AND SNAPPED SOME TREES NEAR THE WASHBURN RURAL HIGHSCHOOL.
May 21, 6:18 PM CDTHAIL 11 E Denison, KS
May 21, 6:18 PM CDTHAIL 12 E Topeka, KSALSO OBSERVING A WALL CLOUD IN SAME LOCATION.
May 21, 6:21 PM CDTFUNNEL CLOUD6 Se Topeka, KSHALFWAY TO GROUND
May 21, 6:24 PM CDTFUNNEL CLOUD4 Ne Auburn, KS
May 21, 6:25 PM CDTFUNNEL CLOUD3 S Topeka, KSHALF WAY TO THE GROUND LOOKING NORTH FROM 77TH ST.
May 21, 6:25 PM CDTHAIL 13 Sw Topeka, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 3:41 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.6 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 480 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
480 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

317 
WUUS53 KTOP 212238
SVRTOP
KSC085-087-139-177-197-212315-
/O.NEW.KTOP.SV.W.0063.110521T2238Z-110521T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
538 PM CDT SAT MAY 21 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN OSAGE COUNTY IN EAST CENTRAL KANSAS...
  SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
  EASTERN WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
  SOUTHEASTERN JACKSON COUNTY IN NORTHEAST KANSAS...
  WESTERN JEFFERSON COUNTY IN NORTHEAST KANSAS...

* UNTIL 615 PM CDT

* AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES
  EAST OF DOVER...OR 11 MILES WEST OF TOPEKA...MOVING NORTHEAST AT 45
  MPH.

  A TRAINED SPOTTER REPORTED BASEEBALL SIZE NEAR ESKRIDGE. THIS IS A
  DANGEROUS STORM! SEEK SHELTER NOW. THIS SEVERE THUNDERSTORM WARNING
  REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING IN EFFECT FOR
  SHAWNEE...OSAGE AND WABAUNSEE COUNTIES.
  

* LOCATIONS IMPACTED INCLUDE...
  PAULINE...
  ROSSVILLE...
  BERRYTON...
  SILVER LAKE...
  NORTHWESTERN TOPEKA...
  TECUMSEH...
  GRANTVILLE...
  HOYT...
  MERIDEN...
  MAYETTA...
  PERRY LAKE...
  OZAWKIE...
  DENISON...
  OSKALOOSA...

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 155 AND 188.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 340 AND 355.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A STRONG
BUILDING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3905 9550 3903 9550 3888 9559 3874 9589
      3874 9598 3886 9616 3900 9611 3921 9597
      3944 9569 3933 9547 3920 9529
TIME...MOT...LOC 2237Z 220DEG 37KT 3902 9584
WIND...HAIL 60MPH 2.75IN

$$

ANGLE
1 follow-up statement
111 
WWUS53 KTOP 212257
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
557 PM CDT SAT MAY 21 2011

KSC085-087-139-177-197-212315-
/O.CON.KTOP.SV.W.0063.000000T0000Z-110521T2315Z/
SHAWNEE-OSAGE-JEFFERSON-JACKSON-WABAUNSEE-
557 PM CDT SAT MAY 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EAST CENTRAL WABAUNSEE...SOUTHEASTERN JACKSON...WESTERN
JEFFERSON...EXTREME NORTHWESTERN OSAGE AND SHAWNEE COUNTIES...

AT 555 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING BASEBALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF TOPEKA...
MOVING NORTHEAST AT 40 MPH.

AT 553 PM CDT...GOLF BALL SIZE HAIL WAS REPORTED BY TRAINED SPOTTERS 
NEAR DOVER. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE 
HAIL UP TO SIZE OF BASEBALLS. SEEK SHELTER NOW!

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN TOPEKA...TECUMSEH...BILLARD AIRPORT...GRANTVILLE...PERRY
LAKE...OZAWKIE...OSKALOOSA...MERIDEN...MAYETTA...HOYT AND DENISON.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 165 AND 188.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 341 AND 355.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3905 9550 3903 9550 3888 9559 3887 9562
      3885 9597 3891 9606 3908 9605 3921 9597
      3944 9569 3933 9547 3920 9529
TIME...MOT...LOC 2257Z 223DEG 36KT 3903 9577
WIND...HAIL 60MPH 2.75IN

$$

ANGLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:10 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, May 21, 3:10 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
310 PM CDT SAT MAY 21 2011

.SHORT TERM (TONIGHT THROUGH SUNDAY)...

THE FOCUS OF THE SHORT TERM FORECAST IS THE POTENTIAL FOR STRONG
TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. WATER
VAPOR SHOWS THE UPPER LEVEL LOW CENTERED OVER SOUTH DAKOTA THIS
AFTERNOON WITH SHORTWAVE ENERGY MOVING THROUGH CENTRAL KANSAS
NEAR THE BASE OF THE TROUGH. 19Z SURFACE ANALYSIS DEPICTS DRY
LINE WEST OF PRATT AND MEDICINE LODGE IN SOUTH CENTRAL KANSAS
WITH A WEAK COLD FRONT ACROSS CENTRAL KANSAS FROM NEAR SMITH
CENTER TO HAYS. AHEAD OF THIS FRONT...AFTERNOON HEATING ALONG
WITH SURFACE DEWPOINTS IN THE 60S HAS AIDED IN THE DEVELOPMENT OF
AN UNSTABLE AIRMASS. THE MODIFIED 12Z KTOP SOUNDING FOR THE 19Z
SURFACE OBSERVATION SUPPORTS CAPE NEAR 2200 J/KG WITH CIN NEAR -5
J/KG. A FURTHER WEAKENING OF THE CAPPING INVERSION IS EXPECTED
ACROSS NORTHEAST KANSAS WITH THE APPROACH OF THE SHORTWAVE AND
FURTHER DAYTIME HEATING. MID LEVEL LAPSE RATES OF 8-9 DEGREES
CELSIUS SUPPORT THE POTENTIAL OF THUNDERSTORMS PRODUCING LARGE
HAIL LATE THIS AFTERNOON AND EARLY THIS EVENING. 0-6KM WIND SHEAR
IS PROGGED NEAR 30-40KT WHICH WOULD PRODUCE A SECONDARY THREAT
FOR DAMAGING WINDS NEAR FORWARD PROPAGATING STORMS. TORNADO
THREAT LOOKS TO REMAIN MINIMAL WITH THE LOW LEVEL WIND PROFILE
VEERING. STORM MOTION THIS AFTERNOON IS ANTICIPATED TO BE
NORTHEAST. WITH PRECIPITABLE WATER VALUES NEAR 1 INCH...MODERATE
TO HEAVY RAIN WILL BE POSSIBLE IN THE STRONGER THUNDERSTORMS.
WILL NEED TO MONITOR THE POTENTIAL OF ADDITIONAL FLOODING IN EAST
CENTRAL KANSAS AND PORTIONS OF NORTH CENTRAL KANSAS WHERE HEAVIER
RAINFALL HAS OCCURRED EARLIER IN THE WEEK. THUNDERSTORMS WILL
GRADUALLY DECREASE IN COVERAGE AND INTENSITY LATE TONIGHT WITH
THE LOSS OF DAY TIME HEATING AND THE PASSAGE OF THE SHORTWAVE TO
THE NORTHEAST.

THE UPPER TROUGH WILL LIFT INTO THE UPPER MIDWEST ON SUNDAY.
SOUTHWEST AND WEST 850MB FLOW WILL ADVECT A WARMER AIRMASS INTO
NORTHEAST KANSAS WITH HIGHS EXPECTED TO REACH THE MID 80S. MOST
OF THE FORECAST AREA IS EXPECTED TO REMAIN DRY DURING THE DAY.
HOWEVER A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS
EAST CENTRAL KANSAS NEAR AND AHEAD OF A WEAK SURFACE BOUNDARY.

ANGLE

&&

.LONG TERM (MONDAY THROUGH SATURDAY)...

THE UPPER LEVEL LOW WILL FINALLY MOVE TO THE EAST OVER THE UPPER
MISSISSIPPI RIVER VALLEY ON MONDAY. HOWEVER...CHANCES FOR STORMS
WILL CONTINUE INTO EARLY NEXT WEEK. MUCH OF THE FORECAST OVER THE
MONDAY-TUESDAY TIME FRAMES IS HIGHLY DEPENDENT ON THE POSITION OF
THE UPPER LEVEL FEATURES...THE SURFACE LOW AND WARM FRONT. A
SHORTWAVE WILL QUICKLY MOVE IN AND LEAD TO LEE CYCLOGENESIS ON
MONDAY. MODELS ARE SLIGHTLY DIFFERENT WITH THE LOW POSITION WITH THE NAM
AND EC FAVORING A FURTHER NORTH POSITION OF THE WARM FRONT THAN THE
GFS. HAVE SIDED WITH THE NAM AND EC DUE THE NORTHERLY LOW TRACT
BEING MORE CLIMATOLOGICALLY FAVORED FOR THIS TIME OF YEAR. ELEVATED
THUNDERSTORMS WILL BE POSSIBLE ON MONDAY BEFORE THE WARM FRONT LIFTS
NORTH ACROSS MUCH OF THE CWA MONDAY EVENING INTO TUESDAY
MORNING...EXCEPT FOR POSSIBLY THE NORTHERN COUNTIES. THE SHORTWAVE
TROUGH TAKES ON A MORE NEGATIVE TILT ON TUESDAY WITH THE LOW
DEEPENING AND MOVING TO THE NORTHEAST. MOST OF THE CWA SHOULD BE IN
THE WARM SECTOR ON TUESDAY WITH SURFACE BASED THUNDERSTORMS POSSIBLE
BY TUESDAY AFTERNOON.

MODELS INDICATE THAT THE SURFACE LOW AND COLD FRONT WILL PASS
SOMETIME EARLY ON WEDNESDAY. WRAP AROUND SHOWERS WILL BE POSSIBLE ON
WEDNESDAY WITH ISENTROPIC LIFT AS THE LOW MOVES TO THE EAST. THE
UPPER LEVEL TROUGH WILL EXIT THE REGION WITH UPPER LEVEL RIDGING
MOVING INTO THE REGION. THEREFORE...HAVE LEFT THE FORECAST FOR LATE
NEXT WEEK DRY.

ANDERSON

&&

.AVIATION...

MVFR CEILINGS HAVE RAISED TO VFR AT MHK/TOP/FOE. THUNDERSTORMS
WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING WITH
A SHORTWAVE TRACKING THROUGH NORTHEAST KANSAS. VISIBILITIES NEAR
2-3SM ALONG WITH MVFR CEILINGS WILL BE POSSIBLE NEAR THE
THUNDERSTORMS. THUNDERSTORMS ARE EXPECTED TO BE GENERALLY NORTH
AND EAST OF THE TERMINALS AFTER 02Z.

ANGLE

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 21, 3:11 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
311 PM CDT SAT MAY 21 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-222015-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
311 PM CDT SAT MAY 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS AFTER 5 PM.
SOME OF THE STORMS COULD BE SEVERE...WITH HAIL UP TO THE SIZE OF
GOLF BALLS AND DAMAGING WINDS UP TO 60 MPH. LOCALLY HEAVY RAIN
WILL BE POSSIBLE WHICH COULD LEAD TO FLASH FLOODING IN PORTIONS
OF NORTH CENTRAL AND EAST CENTRAL KANSAS.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR SEVERAL LOCATIONS. SEE THE
LATEST FLOOD STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE IN NORTHEAST AND EAST CENTRAL KANSAS
SUNDAY AFTERNOON...AND FOR ALL BUT PORTIONS OF NORTH CENTRAL
KANSAS SUNDAY NIGHT. THUNDERSTORMS ARE POSSIBLE AREA WIDE MONDAY
THROUGH WEDNESDAY. SEVERE THUNDERSTORMS AND FLOODING COULD OCCUR
DURING MUCH OF THESE PERIODS...ESPECIALLY IN EAST CENTRAL KANSAS.

SEVERAL RIVERS AND CREEKS WILL REMAIN IN FLOOD STAGE THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

In the hours before

Special weather statement, May 21, 5:01 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
501 PM CDT SAT MAY 21 2011

KSZ010-023-212230-
MARSHALL-POTTAWATOMIE-
501 PM CDT SAT MAY 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATOMIE AND
SOUTHEASTERN MARSHALL COUNTIES...

THROUGH 530 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 45 MPH
ACROSS PORTIONS OF NORTHWESTERN POTTAWATOMIE AND SOUTHEASTERN
MARSHALL COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS UP TO 40
MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE BLAINE...
WHEATON...LILLIS...FRANKFORT AND VERMILLION.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THE STORM MAY
STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN
CASE A WARNING IS ISSUED.

&&

LAT...LON 3955 9623 3934 9655 3946 9671 3946 9669
      3948 9668 3948 9667 3954 9663 3954 9659
      3956 9658 3957 9663 3983 9640 3984 9624
TIME...MOT...LOC 2201Z 223DEG 39KT 3947 9655

ANGLE
Local storm report, May 21, 5:16 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
516 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             CORNING                 39.66N 96.03W
05/21/2011  E1.00 INCH       NEMAHA             KS   PUBLIC

            RELAYED BY WIBW TV

&&

WOLTERS
Local storm report, May 21, 5:17 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
517 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             2 W CORNING             39.66N 96.06W
05/21/2011  E1.25 INCH       NEMAHA             KS   TRAINED SPOTTER

            HAIL COVERING THE GROUND

&&

ANDERSON
Local storm report, May 21, 5:36 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
536 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             ESKRIDGE                38.86N 96.11W
05/21/2011  E2.75 INCH       WABAUNSEE          KS   TRAINED SPOTTER

&&

WOLTERS
Local storm report, May 21, 5:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
537 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     HAIL             1 S ESKRIDGE            38.84N 96.11W
05/21/2011  E1.00 INCH       WABAUNSEE          KS   TRAINED SPOTTER

&&

WOLTERS
Local storm report, May 21, 5:38 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
538 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             5 N DOVER               39.04N 95.94W
05/21/2011  E1.00 INCH       SHAWNEE            KS   TRAINED SPOTTER

            SPOTTER REPORTS QUARTER SIZED HAIL AT I-70 AND SW CARLSON
            RD.

&&

ANDERSON

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 10:21 PM CDTRiver Flood WarningTOPMarshall28 hr
May 21, 12:31 AM CDTRiver Flood WarningTOPAnderson, Franklin25 hr
May 21, 4:56 PM CDTSpecial Weather StatementTOPShawnee49 min
May 21, 4:58 PM CDTSpecial Weather StatementTOPBrown47 min
May 21, 5:01 PM CDTSpecial Weather StatementTOPMarshall29 min
May 21, 5:06 PM CDTSevere Thunderstorm WarningTOPLyon, Osage, Shawnee, Wabaunsee39 min
May 21, 5:11 PM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Nemaha49 min
May 21, 5:43 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha47 min
May 21, 5:53 PM CDTSevere Thunderstorm WarningTOPBrown, Nemaha52 min
May 21, 6:08 PM CDTTornado WarningTOPDouglas, Jefferson, Osage, Shawnee52 min
May 21, 6:11 PM CDTSevere Thunderstorm WarningTOPGeary, Morris, Riley, Wabaunsee49 min
May 21, 6:12 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Shawnee48 min
May 21, 6:29 PM CDTSevere Thunderstorm WarningTOPBrown46 min
May 21, 6:47 PM CDTTornado WarningTOPDouglas, Jefferson58 min
May 21, 6:49 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Pottawatomie, Shawnee, Wabaunsee41 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.